POZ Community Forums

Main Forums => Living With HIV => Topic started by: Stinkylips01 on April 16, 2019, 05:51:34 am

Title: Biktarvy after med holiday
Post by: Stinkylips01 on April 16, 2019, 05:51:34 am
Hi everyone, I'm new here - I have been on meds for about five years and 6 months ago I decided to take a break from meds altogether.... the time has come to go back on ART and my Dr. has suggested Biktarvy.

The thing is that I got super over not being able to sleep properly and also was quite depressed on my previous meds (Truvada and Dolutegravir).

I'm wanting to know what peoples experience has been on Biktarvy... I'm a bit nervous because I felt that the meds really impacted on the root of who I am and changed my personality in a fundamental way (not for the better).

I was a Bitter Betty on the meds, and off them for the past 6 months I have been much more positive and likeable.


On this med are you able to sleep ok? (if not do you take sedatives?)

Do you find your mood is affected? (up down or...?)

Anything else you have experienced and think is worth writing about....

Thank you all so much! :)
Title: Re: Biktarvy after med holiday
Post by: Jim Allen on April 16, 2019, 06:13:00 am
Hiya

Welcome to the forum. As you are new to the forum I have moved your post so it can work as your introduction post.

How are your labs at the moment?  How are you currently feeling?

Sorry to hear that Dolutegravir (Tivicay) was not your thing.  Sleep issues do happen to a few, its not for everyone and some studies have suggested for those few with this issue morning dosing helps. https://www.poz.com/article/morning-dosing-tivicay-may-ease-insomnia-side-effect.

Personally I found the Truvada an issue in this combo, however that's another story altogether and my issues would be rare and most people should expect no issues. 

Anyhow as for Biktarvy no personal experience but I've heard good things so far. Seems to be the current VIP treatment however like any drug its not for everyone.

Try it & see how you get on.

Best, Jim
Title: Re: Biktarvy after med holiday
Post by: Stinkylips01 on April 19, 2019, 08:06:21 pm
I would so much appreciate someone adding their own experiences here... many thanks.
Title: Re: Biktarvy after med holiday
Post by: DanielGA on April 20, 2019, 03:01:12 pm
Hi there.

I was just diagnosed three weeks ago. My first appointment with the hiv specialist on my primary doctors team is Tuesday. I feel a mixture of relief and anxiety over it because I know I will get my prescription for ART meds. Im actually hoping for Biktarvy. I have read much about it. A new and good friend from the forum has been taking Biktarvy with no side effects and quickly raised CD4 levels and dropped VL to undetectable.

I hope we can talk together about our experience. Feel free to send me a DM if youd like to talk there. Were going to be okay. Im glad you are starting something new to help you.
Title: Re: Biktarvy after med holiday
Post by: Stinkylips01 on April 22, 2019, 04:21:08 pm
Hi everyone - when it comes to people who are taking Biktarvy would you mind sharing your experiences for me in relation to how you find it generally and also specifically in the following areas:

Insomnia - any trouble? If so how have you resolved it?

Depression - any issues here?

On the last meds - Truvada and Tivicay I found both of the above a big problem....

Please add anything you would like to - thank you so much!
Title: Re: Biktarvy after med holiday
Post by: TexasDragon on April 22, 2019, 07:11:09 pm
Stinkylips01 -

I have been on Biktarvy since December 2018. I don't have anything to compare it to as it was my first and only meds. Knock on wood I have had zero side effects. My ID doc said she has prescribed it now over 50 times with similar results. I have had a rise in bilirubin but that apparently is not unusual with some HIV meds and is not medically significant.

Everything I have read indicates it is very effective with low toxicity.
Title: Re: Biktarvy after med holiday
Post by: bufguy on April 23, 2019, 09:08:29 am
I started Biktarvy in January after being on Atripla for over ten years...Quite frankly I had no problems with Atripla but my doc thought the TAF would be more friendly to my body than TDF. I don't have insomnia necessarily but I don't have restful sleep. I wake up a number of times during the night although I do fall back asleep. I think its more of an age thing as my sleep had started to change before my switch.
Other than that no problems....The pill is a lot smaller.
Title: Re: Biktarvy after med holiday
Post by: Stinkylips01 on April 26, 2019, 11:51:37 pm
Thank you guys x
Title: Re: Biktarvy after med holiday
Post by: pompui on April 27, 2019, 02:52:08 am
Hey there
I moved from Genvoya to Biktary almost 2 month ago, due to the VL that did not get UD under Genvoya. So far no side effects at all! Very good for me is that I can take it in the morning without food.

Wish you all the best with new medication as almost any side effect is better than not taking medication.

Greets from Germany
Title: Re: Biktarvy after med holiday
Post by: rastignac83 on October 08, 2019, 01:56:39 pm
Hi Stinkylips!

I was just searching for reviews on Biktarvy and came across your post.

Curious to hear what your experience has been since I very much identify with what you wrote about drugs having an impact on your mood.

I've been positive for 10 years and the first 3-4 years I was on Atripla, until I finally told my doctor I had enough because it made me very moody, tired, lethargic.

I switched to Truvada + Isentress which I loved. No side effects at all, I love that I can take it any time without feeling a thing.

I have struggled with depression and tiredness over the past few years, but I really don't think that was related to my HIV drugs. In fact I'm happy that through therapy and lifestyle changes I feel happier and better rested now.

My doctor suggested a switch to biktarvy because apparently, that's what 'people do' now. It's been my first day and I had very vivid dreams and I feel sluggish today...

I will try to be patient and give it a few weeks to try it out but I want to be careful not to have an experience again like on Atripla. Want to stay away from anything that can have an impact on mood, sleep, energy levels.

Any other experiences would be highly valued!

Title: Re: Biktarvy after med holiday
Post by: harleymc on October 11, 2019, 04:33:05 am
Been on Biktarvy approx 9 months. Liking that it's good neutral.

I do wake up a few times a night but that my old man bladder and a husband who snores.
Title: Re: Biktarvy after med holiday
Post by: JosephP on October 24, 2019, 09:55:02 pm
Hopefully you are still reading this thread. I have been on Biktarvy since July '18 and haven't had any problems whatsoever! I have done all the Gilead's line! Stribild, Genvoya and now Biktarvy. The best is that I can take it with or  without food and don't have to plan a meal around the pill! Good luck and keep us posted!  :) :)